EconPapers    
Economics at your fingertips  
 

Optimal Poisson approximation of uniform empirical processes

JoséA. Adell and Jesús de la Cal

Stochastic Processes and their Applications, 1996, vol. 64, issue 1, 135-142

Abstract: In this paper, we discuss the optimality of Poisson approximation of uniform empirical processes of size n in a small interval [0, l], in the sense that the sup-norm distance between their paths has minimum expectation. Two optimal constructions are considered. The first one depends on [0, l] and makes sense if and only if l = o(n-1/2), whereas the second one does not, and makes sense if and only if l = o(n-1). In both cases, we obtain the exact probability that the paths of the two processes coincide on [0, l] as well as, under appropriate assumptions, the exact order of convergence of the tail probabilities concerning the sup-norm distance between their paths. We use elementary coupling techniques which allow us to give short and simple proofs.

Keywords: Uniform; empirical; process; Poisson; process; Poisson; approximation; Fortet-Mourier-Wasserstein; distance (search for similar items in EconPapers)
Date: 1996
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(96)00075-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:64:y:1996:i:1:p:135-142

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:64:y:1996:i:1:p:135-142